Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Fort Worth, TX

March 13, 2007Comanche County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 13, 2007, 12:16 PM CDT for Comanche County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2007, 12:16 PM CDT (17:16 UTC)
Expired
Mar 13, 2007, 1:00 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Comanche County, TX

The radar

The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 131717
SVRFWD
TXC093-131800-
/O.NEW.KFWD.SV.W.0002.070313T1716Z-070313T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1216 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COMANCHE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 100 PM CDT

* AT 1216 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM 12 MILES NORTHEAST OF EARLY...MOVING NORTHEAST
  AT 35 MPH. THIS STORM WAS CAPABLE OF PRODUCING QUARTER SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE LEON BY 1245 PM

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL PASSED.

LAT...LON 3193 9883 3180 9870 3210 9844 3225 9856
      3208 9891

$$
3 follow-up statements
000 
WWUS54 KFWD 131731
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CDT TUE MAR 13 2007

TXC093-131800-
/O.CON.KFWD.SV.W.0002.000000T0000Z-070313T1800Z/
COMANCHE TX-
1231 PM CDT TUE MAR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN COMANCHE COUNTY...

AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES 
SOUTHWEST OF DE LEON...OR NEAR COMANCHE...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE LEON BY 1250 PM CDT...

LAT...LON 3194 9881 3187 9871 3198 9835 3225 9856
      3209 9890

$$
000 
WWUS54 KFWD 131743
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT TUE MAR 13 2007

TXC093-131800-
/O.CON.KFWD.SV.W.0002.000000T0000Z-070313T1800Z/
COMANCHE TX-
1243 PM CDT TUE MAR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN COMANCHE COUNTY...

AT 1243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF DE LEON...OR ABOUT 7 MILES NORTH OF COMANCHE...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE LEON BY 1250 PM CDT...

LAT...LON 3203 9873 3193 9862 3202 9838 3227 9856
      3218 9864

$$
000 
WWUS54 KFWD 131801
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
100 PM CDT TUE MAR 13 2007

TXC093-131810-
/O.EXP.KFWD.SV.W.0002.000000T0000Z-070313T1800Z/
COMANCHE TX-
100 PM CDT TUE MAR 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COMANCHE COUNTY
EXPIRES AT 100 PM CDT...

AT 100 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
OUT OF THE AREA AND THE WARNING EXPIRED. A NEW SEVERE THUNDERSTORM 
WARNING HAS BEEN ISSUED FOR ERATH COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING FOR EASTERN TEXAS.

LAT...LON 3203 9873 3193 9862 3202 9838 3227 9856
      3218 9864

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 11:50 AM CDT, 26 minutes earlier.

Area forecast discussion, Mar 13, 11:50 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CDT TUE MAR 13 2007

.UPDATE...GRIDS WERE UPDATED TO REMOVE DENSE FOG ADVISORY EARLIER.
NO SIG CHANGES TO THE FORECAST OTHER THAN SOME MINOR POP
CONFIGURATION CHANGES THROUGH THE EARLY AFTERNOON. EXPECT
SCATTERED SHOWERS/TSTORMS TO CONTINUE TO DEVELOP THROUGH THE
AFTERNOON. FLASH FLOOD THREAT WILL CONTINUE MAINLY ACROSS THE
SOUTHEAST CWA THROUGH THE NIGHT.

91

PREV DISCUSSION... /ISSUED 319 AM CDT TUE MAR 13 2007/

SHORT TERM...(THRU WED NIGHT) ANOTHER BUSY FCST WITH SEVERAL
THINGS TO DISCUSS FOR NEXT 48 HRS OVER N TX. UPPER
LOW...WELL...JUST ISNT MOVING MUCH AND WILL REMAIN ANCHORED OVER
W TX/E NM THROUGH THIS EVE...THEN WILL MOVE SLOWLY EWD OVER N TX
TONIGHT...BEFORE SHUNTING LIFTING EWD OVER E TX/W LA BY WED
EVENING...AS POLAR STREAM OVER NRN CONUS...DIGS AND HELPS EASE
SYSTEM ALONG. MEANWHILE AT THE SFC...A WEAK LOW PRESSURE
TROUGH/BOUNDARY REMAINS SETTLE OVER WRN PTNS OF N TX...GENERALLY
ALONG A GOLDTHWATIE...STEPHENVILLE...BOWIE LINE...WITH RICHER 60
DEG F+ DEW PTS TO THE EAST WHERE AREAS OF FOG...LOCALLY DENSE WERE
OCCURRING. WERE HANDLING THIS FIRST ISSUE WITH SHORT TERM FCSTS
AND HWO...BUT IF IT GETS MORE WIDESPREAD E OF THE BOUNDARY...THEN
WE MAY ISSUE A DENSE FOG ADVISORY BEFORE DAYBREAK FOR THE MORNING
RUSH. STAY TUNED.

NOW FOR THE RAIN AND STORMS EXPECTED IN DIFFLUENT REGION OF OUR
CUT-OFF UPPER LOW SITTING TO OUR WEST. TWO AREAS OF CONVECTION
ALREADY UNDERWAY. A THIN BAND NEAR OUR SFC TROUGH OVER WRN N TX
WHERE DISTURBANCE IS RIDING NWD ACROSS THE SOUTH PLAINS AREA NEAR
ABILENE/SAN ANGELO...AND CONVECTION ENTERING AREAS DOWN NEAR TEMPLE
/CAMERON NEAR BEST THETA-E AXIS/ADVECTION AND IN VICINITY OF UPPER
DIFFLUENT FLOW JUST N OF LEFT EXIT REGION OF 70-80 KT SUBTROPICAL
UPPER JET AXIS ANCHORED OVER DEEP S TX/WRN GULF OF MEXICO. SE
COUNTIES FROM TEMPLE/WACO...ENE TO CORSICANA...ATHENS...PALESTINE
SAW 2-5 INCH AMOUNTS 24 HRS AGO WITH FLASH FLOODING AND SUBSEQUENT
RIVER FLOODING. WITH RICH NEAR TROPICAL MOISTURE EXPECTED OVER
E/SE COUNTIES THROUGH TONIGHT...WE HAVE DECIDED TO ISSUE A FLASH
FLOOD WATCH (FTWFFAFWD) TODAY/TONIGHT FOR THESE AREAS AS ANOTHER
DELUGE OF HEAVY RAIN IS POSSIBLE...WITH 2-4 INCHES...LOCALIZED
HIGHER AMOUNTS POSSIBLE. THE WATCH WILL NOT INCLUDE THE D/FW
METRO...BUT WILL GO AS FAR WEST AS A KILLEEN...WACO...HILLSBORO...
TERRELL...EMORY LINE.

OTHERWISE...WILL HAVE HIGH POPS IN WRN COUNTIES THIS A.M...AS THIS
AREA MIXES OUT AND S/W DISTURBANCE ROTATES N/NWD AWAY...SO MAYBE
SOME LOCALIZED 1 INCH+ AMOUNTS OUT THAT WAY THIS A.M. BY AFTERNOON...
A SEVERE WX POTENTIAL WILL EXIST OVER  ERN 2/3 OF TEXAS AS WELL...
AS MIXING W/DAYTIME HEATING OCCURS AND WEAKENS ANY MINIMAL CAPPING
INVERSION THIS MORNING. FURTHERMORE...BOTH SFC-BASED INSTABILITY
WILL INCREASE AND COINCIDES WITH STEEPENING LAPSE RATES ALOFT ALONG/E
OF SFC BOUNDARY TO OUR WEST. ADD IN THE SOME INCREASING SWLY MID
LVL WINDS ALOFT WITH SLOW APPROACH OF OUR UPPER LOW AND WE COULD
BE DEALING WITH BOTH FLOODING AND SOME MARGINALLY SEVERE HAIL AND
DAMAGING WINDS/DOWNBURSTS ON NW FRINGE OF CONVECTIVE CLUSTER OVER
SE TX THIS AFTN/EVE (SEE SPCS SWODY1 FOR DETAILS).

SOME HEAVY RAIN SHOULD LINGER OVER FAR SE COUNTIES BY WED MORNING
.BUT THEN A WEST-EAST ENDING TREND SHOULD OCCUR AS UPPER LOW
LIFTS OUT...ENDING HEAVY RAIN THREAT. TEMPS WERE TRICKY BUT STAYED
WARMER WHERE BETTER MIXING WAS EXPECTED OVER NW 1/2 OF N TX THIS
AFTN. STAY CLOSE TO MOS GUIDANCE ON LOW TEMPS.

LONG TERM...(THURS INTO EARLY NEXT WEEK)
AS NW FLOW SETS UP BEHIND DEPARTING SYSTEM...A COLD FRONT WILL PUNCH
IN THURS NIGHT AND FRIDAY...BRINGING A COOLER N/NW WINDS AND CLOUDS.
MODELS TRY TO PAINT SOME VERY LOW QPF...BUT STILL FEEL MSTR TOO
MARGINAL FOR RAIN MENTION. SOME SLY FETCH OF MSTR BACK OFF THE GULF
WILL BEGIN ON SAT AND WITH NW FLOW S/W EXPECTED SAT NIGHT...HAVE
INSERTED SOME LOW CHANCES FOR THUNDERSTORMS OVER ERN COUNTIES SAT
NIGHT/SUN MORNING. OTHERWISE...WARM UP IN STORE SUN/MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  58  78  58  82 /  50  50  20   0  10
WACO, TX              73  59  77  58  83 /  70  70  40   0  10
PARIS, TX             72  58  72  58  81 /  50  60  40  10  10
DENTON, TX            74  57  78  56  80 /  40  40  20   0  10
MCKINNEY, TX          73  58  76  57  80 /  50  50  30   0  10
DALLAS, TX            74  59  77  59  82 /  50  50  30   0  10
TERRELL, TX           73  60  75  58  83 /  60  60  40  10  10
CORSICANA, TX         73  60  75  59  83 /  70  80  50  10  10
TEMPLE, TX            75  61  77  59  84 /  70  80  40   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ121-122-135-145>148-158>162-174-175.

&&
Hazardous weather outlook, Mar 13, 11:02 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 AM CDT TUE MAR 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
1102 AM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
THROUGH THE AFTERNOON ACROSS A LARGE PORTION OF NORTH TEXAS. A FEW
OF THE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS.

IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
STORMS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT MAINLY
SOUTHEAST OF A LINE FROM TERREL TO HILLSBORO TO KILLEEN. MUCH OF
THIS AREA HAS ALREADY RECEIVED 3 TO 5 INCHES OF RAIN OVER THE LAST
FEW DAYS AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE THROUGH TONIGHT. THIS ADDITIONAL RAINFALL WILL CAUSE
EXCESSIVE RUNOFF AND THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MAINLY SOUTHEAST
OF A LAMPASAS TO DALLAS TO PARIS LINE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY AND TONIGHT TO
ASSIST WITH SEVERE WEATHER AND FLASH FLOODING POTENTIAL.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:31 AM CDTFlash Flood WatchFWDAnderson, Bell, Falls, Freestone, Henderson, Hill and 8 more23 hr
Mar 13, 5:41 AM CDTDense Fog AdvisoryFWDAnderson, Collin, Cooke, Dallas, Delta, Denton and 28 more5 hr
Mar 13, 12:20 PM CDTSpecial Weather StatementFWDEastland25 min
Mar 13, 12:36 PM CDTSpecial Weather StatementFWDErath24 min
Mar 13, 12:54 PM CDTSpecial Weather StatementFWDPalo Pinto36 min
Mar 13, 12:59 PM CDTSevere Thunderstorm WarningFWDErath61 min
Mar 13, 1:16 PM CDTSpecial Weather StatementFWDHood29 min
Mar 13, 1:33 PM CDTSpecial Weather StatementFWDPalo Pinto27 min
Mar 13, 1:43 PM CDTSevere Thunderstorm WarningFWDPalo Pinto37 min
Mar 13, 2:10 PM CDTSpecial Weather StatementFWDWise35 min
Mar 13, 2:12 PM CDTSpecial Weather StatementFWDWise33 min
Mar 13, 2:13 PM CDTSpecial Weather StatementFWDLampasas32 min
Mar 13, 2:15 PM CDTSpecial Weather StatementFWDJack30 min
Mar 13, 2:27 PM CDTSpecial Weather StatementFWDLampasas33 min
Mar 13, 2:32 PM CDTSpecial Weather StatementFWDCoryell58 min
Mar 13, 2:39 PM CDTSpecial Weather StatementFWDBell36 min
Mar 13, 2:40 PM CDTSpecial Weather StatementFWDJohnson35 min
Mar 13, 2:55 PM CDTSpecial Weather StatementFWDLampasas35 min
Mar 13, 3:01 PM CDTSevere Thunderstorm WarningFWDTarrant59 min
Mar 13, 3:09 PM CDTSpecial Weather StatementFWDBell36 min
Mar 13, 3:11 PM CDTSevere Thunderstorm WarningFWDDenton64 min
Mar 13, 3:22 PM CDTSpecial Weather StatementFWDHill53 min
Mar 13, 3:26 PM CDTSpecial Weather StatementFWDCooke34 min
Mar 13, 3:29 PM CDTSevere Thunderstorm WarningFWDCoryell26 min
Mar 13, 3:33 PM CDTSpecial Weather StatementFWDJohnson27 min
Mar 13, 3:42 PM CDTSpecial Weather StatementFWDLimestone63 min
Mar 13, 3:50 PM CDTSevere Thunderstorm WarningFWDHill29 min
Mar 13, 3:58 PM CDTSpecial Weather StatementFWDBosque62 min
Mar 13, 4:07 PM CDTFlash Flood WarningFWDDenton3 hr
Mar 13, 4:11 PM CDTSpecial Weather StatementFWDJohnson34 min
Mar 13, 4:13 PM CDTSpecial Weather StatementFWDDallas32 min
Mar 13, 4:16 PM CDTFlash Flood WarningFWDFalls, Limestone, McLennan3 hr
Mar 13, 4:20 PM CDTFlash Flood WarningFWDTarrant115 min
Mar 13, 4:29 PM CDTSevere Thunderstorm WarningFWDDallas61 min
Mar 13, 4:38 PM CDTSpecial Weather StatementFWDEllis37 min
Mar 13, 4:55 PM CDTSpecial Weather StatementFWDCollin35 min
Mar 13, 5:07 PM CDTSpecial Weather StatementFWDTarrant53 min
Mar 13, 5:19 PM CDTSpecial Weather StatementFWDYoung56 min
Mar 13, 5:25 PM CDTFlash Flood WarningFWDDallas2 hr
Mar 13, 5:59 PM CDTSpecial Weather StatementFWDKaufman31 min
Mar 13, 6:00 PM CDTSpecial Weather StatementFWDHunt, Rockwall30 min
Mar 13, 6:28 PM CDTSpecial Weather StatementFWDHunt62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.